Alert archive / Florida / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 155, NWS Tallahassee, FL
NWS Tallahassee, FL issued this severe thunderstorm warning at Jun 17, 2016, 2:22 PM EDT for Franklin County, Liberty County, Florida. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 17, 2016, 2:22 PM EDT (18:22 UTC)
- Expired
- Jun 17, 2016, 3:00 PM EDT
- In force
- 38 min
- Issued by
- NWS Tallahassee, FL
- Area
- Storm-based polygon
- Hail
- 0.88 in
- Wind
- 60.0 mph
Counties Franklin County, FL, Liberty County, FL
The radar
The Tallahassee radar (KTLH), 62 km from the middle of the area, began a volume at 18:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 6.4 hours before the alert went out and 64 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2713 J/kg
- Mixed-layer CIN
- -45 J/kg
- Mixed-layer LCL
- 826 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 26 m²/s²
- 0-3 km storm-relative helicity
- 40 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
969 WUUS52 KTAE 171822 SVRTAE FLC037-077-171900- /O.NEW.KTAE.SV.W.0155.160617T1822Z-160617T1900Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TALLAHASSEE FL 222 PM EDT FRI JUN 17 2016 THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHEASTERN LIBERTY COUNTY IN THE BIG BEND OF FLORIDA... NORTHEASTERN FRANKLIN COUNTY IN THE BIG BEND OF FLORIDA... * UNTIL 300 PM EDT * AT 222 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED 16 MILES NORTHWEST OF CARRABELLE...MOVING SOUTHEAST AT 15 MPH. HAZARD...60 MPH WIND GUSTS AND NICKEL SIZE HAIL. SOURCE...RADAR INDICATED. IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. * LOCATIONS IMPACTED INCLUDE... OWENS BRIDGE...TWIN POLE AND MORGAN PLACE. PRECAUTIONARY/PREPAREDNESS ACTIONS... FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A BUILDING. && LAT...LON 3005 8492 3014 8480 3000 8453 2981 8481 TIME...MOT...LOC 1822Z 313DEG 13KT 3006 8481 HAIL...0.88IN WIND...60MPH $$ 15-HARRIGAN
2 follow-up statements
754
WWUS52 KTAE 171839
SVSTAE
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
239 PM EDT FRI JUN 17 2016
FLC037-077-171900-
/O.CON.KTAE.SV.W.0155.000000T0000Z-160617T1900Z/
LIBERTY FL-FRANKLIN FL-
239 PM EDT FRI JUN 17 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 300 PM EDT
FOR SOUTHEASTERN LIBERTY AND NORTHEASTERN FRANKLIN COUNTIES...
AT 238 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED 12 MILES NORTHWEST
OF CARRABELLE...MOVING SOUTHEAST AT 15 MPH.
HAZARD...60 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
OWENS BRIDGE...TWIN POLE AND MORGAN PLACE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3005 8492 3014 8480 3000 8453 2981 8481
TIME...MOT...LOC 1838Z 313DEG 13KT 3002 8476
HAIL...1.25IN
WIND...60MPH
$$
15-HARRIGAN542
WWUS52 KTAE 171848
SVSTAE
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
248 PM EDT FRI JUN 17 2016
FLC037-077-171900-
/O.CON.KTAE.SV.W.0155.000000T0000Z-160617T1900Z/
LIBERTY FL-FRANKLIN FL-
248 PM EDT FRI JUN 17 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 300 PM EDT
FOR SOUTH CENTRAL LIBERTY AND NORTH CENTRAL FRANKLIN COUNTIES...
AT 248 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED 10 MILES NORTH OF
CARRABELLE...MOVING SOUTHEAST AT 15 MPH.
HAZARD...60 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
OWENS BRIDGE AND MORGAN PLACE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3000 8490 3006 8483 3005 8476 2997 8466
2984 8482
TIME...MOT...LOC 1848Z 313DEG 13KT 2999 8473
HAIL...1.25IN
WIND...60MPH
$$
15-HARRIGANWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 17, 1:55 PM EDT, 27 minutes earlier.
Area forecast discussion, Jun 17, 1:55 PM EDT, 27 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
155 PM EDT FRI JUN 17 2016
.AVIATION [Through 18Z Saturday]...
Showers and thunderstorms will become more numerous this evening.
Thunderstorms will contain gusty winds and some could be severe.
Expect VFR conditions outside of thunderstorms. By midnight
showers and storms will become more isolated.
&&
.PREV DISCUSSION [1048 AM EDT]...
.NEAR TERM [Through Today]...
Very weak, if any synoptic scale forcing is expected across the
Tri-State region this afternoon. Instead, moderate W/NW steering
flow will favor seabreeze convection confined mostly over north
Florida this afternoon. It also appears as though we're dealing
with a mesoscale boundary that may interfere with the traditional
seabreeze regime. This is noted by the isolated storms already
forming across parts of the interior Big Bend and can be tracked
via visible satellite imagery. For the afternoon, thermodynamics
appear quite favorable for scattered severe thunderstorms, with
the main threat being damaging winds. High dThetaE, steep mid-
level lapse rates, plentiful instability, and subsequently high
WMSI values all point to this potential. In addition to the severe
storm potential, high temps are forecast to climb into the upper
90s, pushing heat indices to around 105 or higher in many
locations. Take caution when outside today, both due to the heat
(area wide), and the potential for severe thunderstorms (across
north Florida).
Overnight, another round of severe weather will be possible. This
round will move into the region from the north, through Alabama
and Georgia. More about this in the Short Term discussion below.
.SHORT TERM [Tonight Through Sunday]...
At the beginning of the period, a lobe of energy accompanied with
deep layer moisture will extend SWWD across our northern zones from
a vigorous shortwave trough located over the Mid-Atlantic states.
This along with a southward moving cold front across central Georgia
will be the focus for scattered to widespread convection and an
ongoing severe weather threat as this activity presses southward
overnight. PoPs will be elevated to likely (60%) tonight for all
but our northernmost Georgia zones (30-40%). PoPs taper off from
north to south on Saturday with the passage of the cold front.
The upper trough will slide off the eastern seaboard during the
day Saturday as upper ridging noses in from the west. At the
surface, high pressure and a much drier airmass will build in
from the north. Temps will be cooler with highs in the mid to
upper 80s. Lows will be in the lower to mid 70s inland and upper
70s along the coast tonight. Then, upper 60s north to lower 70s
south Saturday night.
.LONG TERM [Sunday Night Through Friday]...
Deep layer ridging and a dry airmass will remain in place through
Monday. The upper ridge will retreat to the west as a trough deepens
generally along and east of the Mississippi River through the
remainder of the week. This pattern change will bring the next cold
front down from the north and into our region either Thursday or
Friday. PoPs will be slight to nil through Wednesday increasing to
chance for Thursday through Friday. High temperatures will be near
to just above seasonal levels (around 90 to the lower 90s). Lows
will be below normal Sunday night and Monday night (mid to upper
60s) and lower 70s thereafter.
.MARINE...
Moderate westerly winds will persist through tonight then diminish
slightly as they become northerly in the wake of a cold front on
Saturday. Winds increase to moderate once again as they quickly
swing around to the east Saturday night and remain easterly through
early next week. Seas will generally range from 2 to 4 feet but
build as high as 5 to 6 feet at times over the weekend.
.FIRE WEATHER...
A moist airmass will preclude red flag conditions for the next
several days.
.HYDROLOGY...
Locally heavy rainfall from scattered showers and thunderstorms over
the next several days could lead to localized flooding of low lying
and poor drainage areas, especially in urban locations.
However, significant rises on the local river system are not
anticipated from this activity.
&&
.PRELIMINARY POINT TEMPS/POPS...
Tallahassee 75 89 72 88 69 / 60 40 10 10 0
Panama City 78 88 75 86 72 / 40 40 20 20 10
Dothan 73 87 71 86 67 / 60 10 10 10 0
Albany 72 87 68 86 65 / 70 10 10 10 0
Valdosta 72 87 69 86 66 / 60 30 10 10 0
Cross City 75 88 72 88 68 / 50 60 30 20 0
Apalachicola 78 88 76 86 73 / 40 60 30 20 10
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
FL...High Rip Current Risk through late tonight for Coastal Bay-
Coastal Franklin-Coastal Gulf-South Walton.
GA...None.
AL...None.
GM...None.
&&
NEAR TERM...Harrigan
SHORT TERM...Barry
LONG TERM...Barry
AVIATION...McDermott
MARINE...Barry
FIRE WEATHER...DVD
HYDROLOGY...PullinIn the hours before
Special weather statement, Jun 17, 12:43 PM EDT, 1 hour 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1243 PM EDT FRI JUN 17 2016
FLZ027-115-127-171730-
COASTAL FRANKLIN FL-COASTAL WAKULLA FL-INLAND WAKULLA FL-
1243 PM EDT FRI JUN 17 2016
...SIGNIFICANT WEATHER ADVISORY FOR WAKULLA...AND NORTHEASTERN
FRANKLIN COUNTIES UNTIL 130 PM EDT...
AT 1242 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR
WOODVILLE TO 13 MILES NORTHEAST OF CARRABELLE...AND MOVING EAST AT 20
MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
ST. MARKS...CRAWFORDVILLE...WOODVILLE...WAKULLA...SOPCHOPPY...HYDE PARK...
PANACEA...SPRING CREEK...WAKULLA BEACH...MEDART...BETHEL...PANACEA-WAKULLA
AIRPORT...PORT LEON...TULLY...SAINT TERESA...BUCKHORN...NEWPORT...
SHADEVILLE...BALD POINT AND PLUM ORCHARD.
LAT...LON 2987 8459 3030 8435 3030 8425 3027 8424
3028 8419 3027 8407 3009 8408 3009 8420
3010 8427 3005 8437 2989 8431 2992 8448
TIME...MOT...LOC 1642Z 258DEG 18KT 3031 8428 2996 8447
15-HARRIGANSpecial weather statement, Jun 17, 1:27 PM EDT, 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
127 PM EDT FRI JUN 17 2016
FLZ018-027-028-118-127-128-171815-
COASTAL WAKULLA FL-INLAND JEFFERSON FL-COASTAL JEFFERSON FL-
COASTAL TAYLOR FL-INLAND TAYLOR FL-INLAND WAKULLA FL-
127 PM EDT FRI JUN 17 2016
...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL TAYLOR...
SOUTHWESTERN JEFFERSON...NORTHEASTERN WAKULLA AND SOUTHEASTERN LEON
COUNTIES UNTIL 215 PM EDT...
AT 127 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR ST. MARKS...MOVING SOUTHEAST AT 25 MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
ST. MARKS...WOODVILLE...CRAWFORDVILLE...WAKULLA...HELLS HALF ACRE...HYDE
PARK...SHELL POINT...NEWPORT...WAKULLA BEACH...SHADEVILLE...PLUM ORCHARD...
PORT LEON AND LIVEOAK ISLAND.
LAT...LON 3004 8396 3009 8402 3006 8417 3008 8424
3005 8430 3018 8434 3028 8419 3027 8407
3016 8389
TIME...MOT...LOC 1727Z 314DEG 20KT 3016 8415
15-HARRIGANSpecial weather statement, Jun 17, 2:14 PM EDT, 8 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 214 PM EDT FRI JUN 17 2016 FLZ013>015-026-027-115-127-171900- COASTAL FRANKLIN FL-INLAND GULF FL-INLAND FRANKLIN FL- COASTAL WAKULLA FL-INLAND WAKULLA FL-CALHOUN FL-LIBERTY FL- 214 PM EDT FRI JUN 17 2016 ...SIGNIFICANT WEATHER ADVISORY FOR WAKULLA...SOUTHERN LIBERTY... FRANKLIN...NORTHEASTERN GULF AND SOUTH CENTRAL CALHOUN COUNTIES UNTIL 300 PM EDT/200 PM CDT/... AT 214 PM EDT/114 PM CDT/...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES NORTHWEST OF STONEMILL CREEK TO 13 MILES NORTH OF CARRABELLE...AND MOVING SOUTHEAST AT 15 MPH. WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THESE STORMS. LOCATIONS IMPACTED INCLUDE... CARRABELLE...STONEMILL CREEK...ORANGE...WEWAHITCHKA...SOPCHOPPY...SCOTTS FERRY...PANACEA-WAKULLA AIRPORT...CURTIS MILL...CENTRAL CITY...RED HILL... WILMA...EAST CAMP...CHIPOLA PARK...VILAS...NIXON GARDEN...ABE SPRINGS... MCINTYRE...OWENS BRIDGE...MARYSVILLE AND POPLAR CAMP. LAT...LON 3017 8535 3038 8515 3001 8435 2979 8475 TIME...MOT...LOC 1814Z 314DEG 13KT 3022 8524 3005 8468 15-HARRIGAN
The office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 17, 4:04 AM EDT | Rip Current Statement | TAE | Bay, Franklin, Gulf, Walton | 22 hr |
| Jun 17, 6:14 AM EDT | Areal Flood Advisory | TAE | Dixie | 2 hr |
| Jun 17, 8:12 AM EDT | Areal Flood Advisory | TAE | Dixie, Taylor | 2 hr |
| Jun 17, 8:20 AM EDT | Special Marine Warning | TAE | 85 min | |
| Jun 17, 8:38 AM EDT | Special Marine Warning | TAE | 67 min | |
| Jun 17, 9:38 AM EDT | Special Marine Warning | TAE | 97 min | |
| Jun 17, 11:24 AM EDT | Special Marine Warning | TAE | 66 min | |
| Jun 17, 12:21 PM EDT | Special Marine Warning | TAE | 54 min | |
| Jun 17, 12:43 PM EDT | Special Weather Statement | TAE | Wakulla | 47 min |
| Jun 17, 1:07 PM EDT | Special Marine Warning | TAE | 83 min | |
| Jun 17, 1:17 PM EDT | Special Marine Warning | TAE | 58 min | |
| Jun 17, 1:27 PM EDT | Special Weather Statement | TAE | Wakulla | 48 min |
| Jun 17, 2:14 PM EDT | Special Weather Statement | TAE | Liberty | 46 min |
| Jun 17, 2:40 PM EDT | Special Weather Statement | TAE | Liberty, Wakulla | 20 min |
| Jun 17, 2:44 PM EDT | Special Marine Warning | TAE | 91 min | |
| Jun 17, 2:47 PM EDT | Severe Thunderstorm Warning | TAE | Franklin, Liberty | 43 min |
| Jun 17, 2:53 PM EDT | Severe Thunderstorm Warning | TAE | Gadsden, Leon, Liberty | 52 min |
| Jun 17, 2:57 PM EDT | Special Weather Statement | TAE | Liberty | 48 min |
| Jun 17, 3:21 PM EDT | Special Weather Statement | TAE | Wakulla | 39 min |
| Jun 17, 3:56 PM EDT | Special Weather Statement | TAE | Liberty | 49 min |
| Jun 17, 4:00 PM EDT | Areal Flood Advisory | TAE | Liberty | 2 hr |
| Jun 17, 4:36 PM EDT | Special Weather Statement | TAE | Calhoun | 24 min |
| Jun 17, 4:45 PM EDT | Special Weather Statement | TAE | Gadsden | 45 min |
| Jun 17, 5:05 PM EDT | Special Weather Statement | TAE | Calhoun | 40 min |
| Jun 17, 5:40 PM EDT | Special Weather Statement | TAE | Calhoun | 50 min |
| Jun 17, 5:43 PM EDT | Severe Thunderstorm Warning | TAE | Bay, Calhoun, Jackson, Washington | 32 min |
| Jun 17, 6:05 PM EDT | Areal Flood Advisory | TAE | Bay, Calhoun, Jackson | 55 min |
| Jun 17, 6:11 PM EDT | Severe Thunderstorm Warning | TAE | Jackson | 49 min |
| Jun 17, 6:14 PM EDT | Severe Thunderstorm Warning | TAE | Bay, Calhoun, Gulf, Jackson, Washington | 31 min |
| Jun 17, 6:39 PM EDT | Severe Thunderstorm Warning | TAE | Holmes, Jackson | 51 min |
| Jun 17, 6:43 PM EDT | Severe Thunderstorm Warning | TAE | Bay, Calhoun, Jackson, Washington | 47 min |
| Jun 17, 7:10 PM EDT | Areal Flood Advisory | TAE | Bay, Calhoun, Gulf, Holmes, Jackson, Liberty and 1 more | 2 hr |
| Jun 17, 7:32 PM EDT | Special Weather Statement | TAE | Washington | 58 min |
| Jun 17, 7:51 PM EDT | Severe Thunderstorm Warning | TAE | Holmes, Jackson, Walton, Washington | 69 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.